Digestive Disorders / Gastroenterology Expert Forum
suddeen dizzy
About This Forum:

This is a place to ask questions about digestive problems and receive a personal answer from a highly qualified doctor. You will also find support from other members who share your interest in digestive disorders. Digestive Disorders include: Anal and Rectal problems, Barrett’s Esophagus, Bleeding in the Stomach and Digestive Tract, Constipation, Crohn’s Disease, Gastritis, GERD, Heartburn, Proctitis, Short Bowel Syndrome, Ulcers, Whipple’s Disease, Zollinger-Ellison Syndrome (and many more).

Font Size:
A
A
A
Background:
Blank
Blank
Blank
This expert forum is not accepting new questions. Please post your question in one of our medical support communities.
Blank Blank

suddeen dizzy

I had dizziness with Gerd too. Not that spinning kind. It is like a small rush suddenly to my head, it happens several times a day.

Can't figure out why. So did the doctor.This is the most frustrated part after I had GERD.

I also had neck sore, back sore. I did have work stress before I was diagonosed as Gerd.

Sometimes I found the sudden dizzniess come with Gerd Chest pain, sometimes, no chest pain, just sudden dizziness. I also check Stress test, it's normal.

When I walk sometimes I can feel the sudden dizzniss too, a little shaky and unbalanced.

Doctor said maybe all these come from stress, I also will have CT scan soon.


Any one has same kind of dizziness/or wave to head/ or lightheaded?


Thanks

Xiaowei
Related Discussions
11 Comments
Blank
Avatar_n_tn
Yes, I too have GERD and have the dizziness and lightheadness, also.  So, I know exactly what you are going through.  I have noticed that a lot of times I will have the dizziness/lightheadness after eating.  But, it doesn't always happen after eating.  Have you found anything that works for you, as far as relieving these symptoms?
Blank
Avatar_n_tn

I have the same symptoms several times a day, exactly as you describe. I also have body shakes, like I'm freezing. I think it's nerves (stress) but it really "seems" to happen when the reflux is active and calms when the reflux calms.

I've also noticed that my vision has worsened since the reflux began. Could be the medications. Had my eyes checked and their seems to be no physiological problem.

Andy
Blank
Avatar_n_tn
I haven't found any solutions to these symptom, Only found after a night sleep, it gets better, in the morning, But as the day goes on, my neck becomes sore and headache, the sudden dizziness I mean like a sudden wave to head, not so obvious. And also a little shaky when walking. It seems worse after eating, but not sure if it is exactly so.

This with Gerd make me quite frustrated, I felt what I had is so weird.

Any good advice is appreciated.
Blank
Avatar_n_tn
I haven't found any solutions to these symptom, Only found after a night sleep, it gets better, in the morning, But as the day goes on, my neck becomes sore and headache, the sudden dizziness I mean like a sudden wave to head, not so obvious. And also a little shaky when walking. It seems worse after eating, but not sure if it is exactly so.

This with Gerd make me quite frustrated, I felt what I had is so weird.

Any good advice is appreciated.
Blank
Avatar_n_tn
Any suggetions, please help.

Xiaowei
Blank
Avatar_n_tn
What medications are you taking?  It could be a side effect of the medication.
Blank
Avatar_n_tn
I'm taking Protonix twice a day , half an hour before the meals. Can it cause such kind of dizziness? Not that spinning kind. It is like a small wave suddenly to my head, It happens several times a day. When I walk, I can feel a little unbalanced.

Blank
Avatar_n_tn
I'm taking Protonix twice a day , half an hour before the meals. Can it cause such kind of dizziness? Not that spinning kind. It is like a small wave suddenly to my head, It happens several times a day. When I walk, I can feel a little unbalanced.

Blank
Avatar_n_tn
Dizziness was listed as a possible side effect of Protonix.

You can see the information here:

http://www.fda.gov/cder/foi/label/2000/20987lbl.pdf

If I were you, I'd talk to my doctor about it.
Blank
Avatar_n_tn
I asked my doctor if this was caused by Protonix, she said couldn't be. In fact I think she knows not so many about Gerd and the medicine. Sometimes people have to experience themselves then they know more about it, even the doctors like this.
Blank
Avatar_n_tn
I have just been diagnosed with a hiatal hernia also. I lived for years with acid reflux and controlled it with TUMS. The comapny that makes TUMS will go out of business now that I don't consume a bottle a day of their medication.

I'm on 40mg of Protonix and it has helped with the acid reflux issues. Although I experience the same exact symptoms that you all are describing. I have some intermitent chest pains throughout the day and experience the boughts of dizziness and cold type sweats also.

It is comforting to hear that others are having the same issues. I wish we were not having these issues though. My doctor has rules out cardiac related issues and now that I'm hearing others have the same symptoms, I have to believe it's related to the Protonix and the nature of a hiatal hernia.

If anyone has any other information in regards to these issues, please feel free to E-mail me @ ***@****

I will welcome any E-mails and respond back with anything more I find out regarding these issues. Have a great day!

Dan
Blank
Continue discussion Blank
This Forum's Experts
351246_tn?1379685732
Dr. Kokil MathurBlank
Consultant
,
MedHelp Health Answers
Blank
Weight Tracker
Weight Tracker
Start Tracking Now
RSS Expert Activity
242532_tn?1269553979
Blank
The 3 Essentials to Ending Emotiona...
Sep 18 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Control Emotional Eating with this ...
Sep 04 by Roger Gould, M.D.Blank
242532_tn?1269553979
Blank
Emotional Eating Control: How to St...
Aug 28 by Roger Gould, M.D.Blank